MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony intraocular lens (model zxt300, +12.0 diopter) was explanted from patient¿s operative eye in secondary procedure because patient was experiencing intolerable rings.Additional information was received and it was learnt that 1 day post op , the patient was noting glare and halos.In order to correct the patient's vision to 20/20, a spectacle prescription of +.37-1.75 x 40 was required.The doctor commented that the symfony lens had moved approximately 20 degrees from position at the end of surgery.Also, this was a myopic outcome as doctor was aiming for plano.Doctor waited for full healing and despite spectacle correction, the patient¿s symptoms of intense halos persisted and explant was performed.The lens was replaced with a non-j&j lens.No incision enlargement, and no patient injury was reported.Patient was in stable condition when discharged.No further information reported.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 4/9/2018.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7380077
Report Number9614546-2018-00295
Device Sequence Number16392109
Product Code POE
UDI-Device Identifier05050474606227
UDI-Public(01)05050474606227(17)220720
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/20/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR